Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

1. A person diagnosed with ocd, psychosis and multiple personality disorder was secretly given fludac 40 (mg) and risperidone (0.5 mg) as prescribed by the doctor. Now this doctor is stating that his case is that of psychosis and asked us to continue these medicine for 2 more weeks, after which he should be admitted. Concern is if he is admitted for rehabilitation by force, consequences can be very negative (he can turn hostile) 2. Another doctor was consulted. He suggested against admitting. However, he suggested to immediately stop the above medicines and to start with haloperidol. However, concern is won't abrupt withdrawal of fludac and risperidone cause negative repercussions and withdrawal symptoms? please suggest what should be done?

1 Doctor Answered
Hello, welcome to lybrate from the above details its clear that your patient was on fludac and risperidone. Now that you want to stop these medications and want to start haloperidol but are concerned about any harmful withdrawal effects of previous medication. As your patient was on 40 mg of fludac and risperidone 0.5mg. So these medications can be stopped immediately as well without any withdrawal effects or negative repercussions. If your patient have been diagnosed as having psychosis, than haloperidol is also an antipsychotic medication which will suppress the psychotic symptoms. Fludac have a longer half life, hence sudden withdrawal will not affect its blood levels to much, hence will not produce any withdrawal effects. For any other query you can also consult me in private
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.